Translate this page into:
Yellow urticaria in a patient with alcohol-related liver cirrhosis and jaundice
How to cite this article: Koumaki D, Demetriou G, Krasagakis K. Yellow urticaria in a patient with alcohol-related liver cirrhosis and jaundice. Indian J Dermatol Venereol Leprol 2021;87:676-7.
A 61-year-old male patient, admitted at our gastroenterology department with acute cholecystitis, alcohol-related liver cirrhosis, and jaundice [Figure 1] developed several evanescent, oedematous yellowish wheals on his body [Figure 2] over the preceding 24 h. He had been administered intravenous (iv) piperacillin/tazobactam 4.5 g and rifaximin 200 mg thrice daily for last 48 hours. Blood tests revealed raised direct bilirubin (13.87 mg/dl) and SGOT (78 U/L). His antibiotics were switched to iv ciprofloxacin and daptomycin. He received chlorphenamine 4 mg/4 ml iv twice daily for 7 days and his urticaria subsided within 24 h. We made a diagnosis of drug-induced urticaria.
Yellow urticaria is associated with elevated level of serum bilirubin resulting in it’s excess deposition in various tissues like conjunctiva and skin.1 Other causes of yellow skin discoloration include carotenemia, several drugs, and inherited disorders including Gilbert syndrome.1
Declaration of patient consent
The authors certify that they have obtained all appropriate patient consent forms. In the form, the patient has given his consent for his images and other clinical information to be reported in the journal. The patient understands that name and initials will not be published and due efforts will be made to conceal identity, but anonymity cannot be guaranteed.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.
- J Eur Acad Dermatol Venereol. 2017;31:e204-6.Yellow urticaria: Report of two cases and review of the literature.
- [CrossRef] [Google Scholar]